Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Who Is At Risk For Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Will My Peripheral Neuropathy ever go away?

I have had HIV since 1984, AIDS since 1998, and peripheral neuropathy since 1986. My viral load is near undetectable.My pain is still bad and I am on Meds for it. Two doctors feels that since I am nearly undetectable I should be have no pain...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Recovery from HIV or HIV-drug related peripheral neuropathy often but now always will occur when switched to an effective regimen with lower risk for peripheral neuropathy. In my experience Read more »

Peripheral Neuropathy?

Hello Doc,Thanks for your time. My question is about the possible onset of Peripheral Neuropathy. ... Read more »

L.T.S.E. of my HARRT therapy?

Good Morning, Dr. Henry,I was hoping you could address my neuropathy concerns. I've been on a... Read more »
Articles
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...CROI 2009. My name is Scott Evans. I'm with the Harvard School of Public Health. This work is about looking at HIV-associated peripheral neuropathy in the HAART [highly active antiretroviral therapy] era. 1 We used data from the ALERT... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...age, lower CD4 count, and higher viral load were associated with development of DSPN. The use of d4T slightly increased the risk of DSPN; however, earlier initiation of HAART -- even a regimen including d4T -- provided more protection against... Read more »
Test Positive Aware Network

Videx EC

...including neuropathy. The combined use of Videx and Retrovir (zidovudine, AZT), Zerit (stavudine, d4T), or hydroxyurea may increase risk of peripheral neuropathy. Either Videx or Videx EC taken with Zerit increases the risk of facial wasting, or... Read more »
AIDS InfoNet

Peripheral Neuropathy

...(didanosine, Videx), and d4T (stavudine, Zerit). Hydroxyurea , which is sometimes combined with antiretroviral drugs, increases the risk of PN. Zidovudine (Retrovir), abacavir, non-nucleoside reverse transcriptase inhibitors (NNRTIs), and... Read more »
Connect With Others

to gman

Posted by Anonymous, 1 Reply
...does it persist?? regards. There is a large range of neurologic syndromes that can occur as part of a seroconversion illness. Peripheral neuropathy could occur but is not a common problem. It is not likely to persist. Comments? Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...dear jackie blue, my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months. should i need to keep testing until one year.... as im very stressed out.i recently Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »